MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported following the intraocular lens implantation the patient was unhappy due to blurred vision and the lens was explanted in a secondary procedure.The lens was replaced with a monofocal lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The explanted lens was not returned for an evaluation.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that in the surgeon's opinion, a quality issue with the iol did not cause or contribute to the event.The cause of the explant was due to the patient was unhappy with her quality of vision.The patient had reported that her vision was not crisp or sharp, and she had halos.Information was provided that the multifocal 19.5 diopter lens was removed and replaced with a non-company monofocal 20.0 diopter lens.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported following the intraocular lens implantation the patient was unhappy due to blurred vision and the lens was explanted in a secondary procedure.The lens was replaced with a monofocal lens.Additional information has been requested and received stating the patient reported that the vision was not crisp or sharp, and had halos.There was no harm to the patient and the symptoms have resolved.The prognosis was excellent.There are two medical device reports associated with this patient.This report is for the right eye.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16352872
Report Number1119421-2023-00281
Device Sequence Number17872105
Product Code MFK
UDI-Device Identifier00380652389969
UDI-Public00380652389969
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.195
Device Lot Number15093740
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL CARTRIDGE B; MONARCH II IOL INJECTOR; PROVISC; REPLACEMENT LENS: MX60E +20.0D IOL (B&L)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale